Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 1, 2020, 3:06 PM EST. It took effect at Feb 2, 2020, 1:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 3:06 PM EST (20:06 UTC)
- In effect from
- Feb 2, 2020, 1:00 PM EST
- Expired
- Feb 3, 2020, 3:09 AM EST
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
450 WHUS73 KAPX 012006 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 306 PM EST Sat Feb 1 2020 LHZ345>349-020415- /O.NEW.KAPX.SC.Y.0013.200202T1800Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 306 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 4 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 1 PM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-020415- /O.EXT.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 306 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
396 WHUS73 KAPX 020217 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 917 PM EST Sat Feb 1 2020 LMZ342-344>346-021100- /O.UPG.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ /O.NEW.KAPX.GL.W.0009.200202T1500Z-200203T0300Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 917 PM EST Sat Feb 1 2020 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...Highest gusts up to 40 kt and highest waves around 6 feet expected. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From 10 AM to 10 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-021100- /O.CON.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- 917 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI and Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-021100- /O.CON.KAPX.SC.Y.0013.200202T1800Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 917 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...From 1 PM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
628 WHUS73 KAPX 020744 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 244 AM EST Sun Feb 2 2020 LMZ342-344>346-021715- /O.CON.KAPX.GL.W.0009.200202T1500Z-200203T0300Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 244 AM EST Sun Feb 2 2020 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kt and highest waves around 7 feet expected. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Manistee to Point Betsie MI, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-021715- /O.CON.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- 244 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI and Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-021715- /O.CON.KAPX.SC.Y.0013.200202T1800Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 244 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
012 WHUS73 KAPX 022014 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 314 PM EST Sun Feb 2 2020 LMZ342-344>346-030415- /O.CAN.KAPX.GL.W.0009.000000T0000Z-200203T0300Z/ /O.EXA.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 314 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 25 kt and highest waves around 7 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-030415- /O.CON.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- 314 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest waves around 5 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI and Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-030415- /O.CON.KAPX.SC.Y.0013.000000T0000Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 314 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 7 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
511 WHUS73 KAPX 030300 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1000 PM EST Sun Feb 2 2020 LMZ323-341-342-344>346-031100- /O.CON.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1000 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest waves around 5 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-031100- /O.CON.KAPX.SC.Y.0013.000000T0000Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1000 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Highest waves around 7 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
119 WHUS73 KAPX 030809 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 309 AM EST Mon Feb 3 2020 LHZ345>349-030915- /O.CAN.KAPX.SC.Y.0013.000000T0000Z-200203T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 309 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LMZ323-341-342-344>346-030915- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-200203T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 309 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 2:47 PM EST, 19 minutes earlier.
Area forecast discussion, Feb 1, 2:47 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
247 PM EST Sat Feb 1 2020
.NEAR TERM...(Through Tonight)
Issued at 244 PM EST Sat Feb 1 2020
...Snow to Diminish, then Back to a Mix of Drizzle and Snow...
High Impact Weather Potential...Minor to light snow amounts,
expected with a mix of snow and freezing drizzle tonight.
Pattern Synopsis/Forecast...Trough and briefly cold air, is moving
through the forecast area this afternoon, with the warm, dry air on
the doorstep. By 00z/Sun, the warm front will be moving into C Upper
and in NW Lower by MBL and FKS, with dry air around 850 mb. As this
mid-level dry air moves into the region moisture strips out of the -
10c level and marks the return to the mix of snow flurries and
drizzle. sfc temperatures begin to drop below freezing around
00z/sun as well, so there could be some freezing drizzle as the warm
front passes through the region. This will last through the night,
until about 09z/Sunday when the mid-level moisture moves back into
the region and the chance for snow becomes stronger. So far, the
amount of moisture with this second system is low, so expecting the
snow amounts to be minor with this system.
Primary Forecast Concerns...The main concern is the amount of
moisture with this system overnight. The soundings are very dry
initially, but the moisture is saturated from the sfc to just short
of 850 mb and there is some increase with moisture with height for a
time near the inversion. However, there are some areas, where the
dry air gets almost down to the 925mb level. So dry weather is
possible, and then the opposite, moisture over 850 mb, but below -
10c is also possible. This could have more drizzle, and then we
would have a glazing issue, similar to this morning.
&&
.SHORT TERM...(Sunday through Tuesday)
Issued at 244 PM EST Sat Feb 1 2020
High impact weather potential: Minimal, although some accumulating
light snow is expected Sunday, especially across the northern half
of the forecast area.
Pattern synopsis/forecast: By Sunday morning, large scale mid-upper
level troughing is expected to be evident across the East Coast with
nearly zonal flow or weak ridging upstream across the majority of
the CONUS. Local focus will revolve around an embedded shortwave
expected to trek from southern Saskatchewan eastward across Lake
Superior/Ontario late tonight through Sunday. The result is expected
to be another shot of mainly light snow and increasingly gusty winds
before much drier deep layer air and lighter winds return to the
region by late Sunday night through Monday as expansive high
pressure oozes into the region from the west. Confidence diminishes
somewhat late Monday night through Tuesday as low pressure begins to
ramp up across the southern plains/lower MS Valley and
aforementioned high pressure remains anchored to the north across
the northern plains into the western Great Lakes. Suppose there's an
outside chance for some light precipitation to work its way into far
southern reaches of the forecast area Tuesday; however, think this
will be the exception rather than the rule.
Primary forecast concerns/challenges: Snow amounts, winds and
temperatures Sunday.
By the start of the forecast period Sunday morning, expecting an
area of mainly light snow to be ongoing across the eastern UP and
Tip of the Mitt...becoming more scattered and perhaps mixing with a
bit of rain/drizzle/freezing drizzle as you head south toward the M-
72 corridor given a lack of deeper moisture and warmer surface
temperatures through this area. Latest trends suggest any steadier
pockets of snow should gradually shift eastward through midday,
although lingering snow/rain showers may continue well into the
afternoon hours...most numerous across the northern half of the
forecast area and over the higher terrain of northern lower. With
respect to new snow accumulation through the day Sunday...should be
an inch or less across the majority of the forecast area, although
some pockets of 1-2 inch amounts certainly look to be possible
across parts of eastern upper and the interior higher terrain of NW
lower. Any ice accretion likely limited to a patchy glaze.
Increasingly gusty west winds will be the rule with this quick-
moving clipper system, peaking during the daytime hours with gusts
ranging from 25-35 mph across much of the area. This may result in
pockets of blowing snow, especially for those that see an inch or
two of new accumulation through the day. It would seem that the
existing snow pack is certainly glaciated/heavy enough to limit any
blowing of existing snow for most of northern MI.
Precip chances wane dramatically as you head through mid-late Sunday
afternoon into the evening hours as synoptic moisture/forcing pull
well off to the east. Primarily quiet conditions are expected to
return to much of northern Michigan with the possible exception
being across northwest flow snow belts of eastern upper where H8
temps are briefly cool enough to produce some favorable overlake
instability for occasional light snow showers/flurries/patchy
drizzle. This should wane through Sunday night into the day Monday
with impact-free conditions expected across northern Michigan.
As was alluded to earlier, confidence somewhat decreases Tuesday as
focus transitions to low pressure ramping up to our south. Given a
look at 12z deterministic guidance, the GFS remains the outlier with
spreading light/scattered precip into parts of northern Michigan
during the daytime hours with expansive high pressure stationary
across the northern plains into the Canadian prairies. EC/GEM/UKMET
all keep precip confined to areas south of M-55...and more so across
far southern MI into the Ohio Valley as high pressure advances
further east into the western Great Lakes. 12z GEFS ensemble
guidance is certainly in agreement with the latter of those two
scenarios as only two members (plus the ops run) suggest precip
arrives into the forecast area while the remainder keep precip to
our south. As a result, see little reason to deviate from inherited
PoPs through this time frame with only slight chance PoPs extending
essentially as far north as the M-55 corridor before rapidly
decreasing further north. However, while a drier/more southerly
solution through Tuesday would result in little precip for the
majority of northern Michigan, the exception may once again lie
across northwest flow snow belts of eastern upper as cooler low-mid
level air is drawn into the region from the north. Certainly
background synoptic moisture/forcing will be of no help, but simple
lake effect dynamics may prove to be enough to kick off some light
showers/patchy freezing drizzle across sections of Chip/Mack
counties once again.
High temperatures Sunday expected to range from the mid-upper
30s...some 10 or so degrees above normal, but a far cry from the mid-
40s that looked possible a few days ago. Those warm of temps should
be limited to mostly downstate, although wouldn't be surprised to
see a few locations across southern sections of the forecast area
climb top out in the low 40s. A gradual cooling trend expected to be
evident Monday and Tuesday with highs Monday ranging from the low-
upper 30s Monday and from the mid 20s to low 30s Tuesday.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 244 PM EST Sat Feb 1 2020
High impact weather potential: Potential gradually increasing for
system snow late Wednesday night-Thursday with periods of lake
effect snow possible through the end of the work week.
As the aforementioned system mentioned above continues to gather
steam to our south through midweek, latest trends suggest that
system treks northward through the Ohio Valley into Ontario by late
Wednesday night through Thursday. Worth keeping an eye on this time
frame moving forward as the potential is certainly there for
accumulating synoptically driven snow followed by a cooling
temperature profile on the backside of the system...potentially
leading to a period of accumulating snow across northwest
lower/eastern upper MI.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 111 PM EST Sat Feb 1 2020
As a cold front moves through N Michigan, the drizzle of the
morning has changed to snow. The snow has been lowering vsbys to
around 1 SM as moves through. CIGs with the snow today have been
around 1000ft +/- a couple hundred feet. However, as the cold
front continues east, that snow has moving through, the
expectation is for the snow to diminish, and mix with drizzle or
change completely to drizzle. Temperatures at the sfc have finally
peaked the freezing mark so for the rest of the afternoon, so no
expectation of freezing drizzle until the early evening.VSBYs will
be around 4-6sm through the evening. CIGs this evening and
overnight may be a bit higher as the could post frontal look to
break up a bit, but model soundings show low level moisture and
the risk of drizzle overnight. So less than 1000ft CIGs are
possible overnight. We run a risk of freezing drizzle through
about 09z/Sun, when the moisture from the next system begins to
move into the region and produce snow early Sunday until the
temperatures get above freezing and the precipitation changes to
snow. vsbys with the snow will again introduce temporary VSBYs to
around 1sm at times. Model soundings suggest CIGs of around
1000ft again.
&&
.MARINE...
Issued at 244 PM EST Sat Feb 1 2020
Tonight through Monday...West Winds tonight back to the SW again,
and then increase to small craft criteria. Wind then veer west again
during the day on Sunday, and increase, again. There could be a few
gale strength gusts during Sunday afternoon, but the winds veer and
diminish Sunday night as high pressure builds into the region. Winds
are expected to remain light through Monday. Waves will then remain
around 4 feet through Sunday. Once the wind diminish Sunday
night, will expect the waves to subside and be 2 ft or less for
Monday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-341-
342-344>346.
LS...NONE.
&&
NEAR TERM...JL
SHORT TERM...MG
LONG TERM...MG
AVIATION...JL
MARINE...JLHazardous weather outlook, Feb 1, 3:04 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 304 PM EST Sat Feb 1 2020 MIZ016>018-020>036-041-042-086>088-095>099-021200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 304 PM EST Sat Feb 1 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-021200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 304 PM EST Sat Feb 1 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few gale force wind gusts are possible on parts of northern Lake Michigan's nearshore waters during the day Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.